Alert archive / California / Frost Advisories in 2008
Frost Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 30, 2008, 1:24 PM PDT. It took effect at Mar 31, 2008, 12:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2008, 1:24 PM PDT (20:24 UTC)
- In effect from
- Mar 31, 2008, 12:00 AM PDT
- Expired
- Mar 31, 2008, 8:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 302024 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 124 PM PDT SUN MAR 30 2008 CAZ001-311500- /O.CON.KEKA.FZ.W.0001.080331T0700Z-080331T1500Z/ REDWOOD COAST- 124 PM PDT SUN MAR 30 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY FOR COASTAL AREAS OF HUMBOLDT AND DEL NORTE COUNTIES... CLEAR SKIES COMBINED WITH LIGHT OFFSHORE FLOW WILL ALLOW TEMPERATURES ALONG THE REDWOOD COAST TO DROP BELOW FREEZING BY MIDNIGHT IN MANY LOCATIONS. WIDESPREAD FROST IS LIKELY DURING THE EARLY MORNING HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. RESIDENTS ARE ENCOURAGED TO TAKE NECESSARY MEASURES TO PROTECT PLANTS AND ANIMALS...INCLUDING BRINGING PETS INSIDE DURING THE EARLY MORNING HOURS. $$ CAZ002-311500- /O.UPG.KEKA.FZ.A.0001.080331T0700Z-080331T1500Z/ /O.NEW.KEKA.FR.Y.0001.080331T0700Z-080331T1500Z/ MENDOCINO COAST- 124 PM PDT SUN MAR 30 2008 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY FOR COASTAL AREAS OF MENDOCINO COUNTY... CLEAR SKIES COMBINED WITH LIGHT OFFSHORE FLOW WILL ALLOW TEMPERATURES ALONG THE MENDOCINO COAST TO DROP TO NEAR FREEZING AFTER MIDNIGHT. TEMPERATURES ARE EXPECTED TO REMAIN IN THE LOW TO MID 30S THROUGH THE MID MORNING HOURS PROMOTING WIDESPREAD FROST IN MANY LOCATIONS. A FROST ADVISORY MEANS NEAR FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY HARM CROPS AND OTHER SENSITIVE VEGETATION. RESIDENTS ARE ENCOURAGED TO TAKE NECESSARY MEASURES TO PROTECT PLANTS AND ANIMALS...INCLUDING BRINGING PETS INSIDE DURING THE EARLY MORNING HOURS. $$
1 follow-up statement
000 WWUS76 KEKA 311455 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 755 AM PDT MON MAR 31 2008 CAZ001-311600- /O.EXP.KEKA.FZ.W.0001.000000T0000Z-080331T1500Z/ REDWOOD COAST- 755 AM PDT MON MAR 31 2008 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM PDT THIS MORNING. $$ CAZ002-311600- /O.EXP.KEKA.FR.Y.0001.000000T0000Z-080331T1500Z/ MENDOCINO COAST- 755 AM PDT MON MAR 31 2008 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM PDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 30, 4:30 AM PDT, 8 hours 54 minutes earlier.
Area forecast discussion, Mar 30, 4:30 AM PDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 430 AM PDT SUN MAR 30 2008 .SYNOPSIS...DRIER WEATHER ALONG THE COAST AND SLIGHTLY WARMER WEATHER IN THE INTERIOR WILL PREVAIL TODAY THROUGH TUESDAY. A SERIES OF PACIFIC STORM SYSTEMS WILL PRODUCE A CHANCE OF PRECIPITATION EACH DAY FROM WEDNESDAY THROUGH NEXT WEEKEND. && .DISCUSSION...GUSTY WINDS THAT AFFECTED THE FORECAST AREA OVERNIGHT HAVE BEGUN TO DIMINISH THIS MORNING AS HIGH PRESSURE CONTINUES TO BUILD INLAND TO THE NORTH...AND SURFACE WINDS SHIFT FROM THE NORTH TO A MORE EASTERLY DIRECTION. HOWEVER...BREEZY CONDITIONS OVER THE COASTAL WATERS WILL KEEP THE LOWER ATMOSPHERE SUFFICIENTLY MIXED THAT WIDESPREAD SUB-FREEZING TEMPERATURES ARE NOT EXPECTED ALONG THE REDWOOD AND MENDOCINO COASTS THIS MORNING. SOME LOCALIZED AREAS WILL DROP TO NEAR OR BELOW FREEZING...ESPECIALLY IN PROTECTED LOCATIONS. TONIGHT MORE EFFICIENT COOLING WILL TAKE PLACE AS OFFSHORE FLOW PRODUCES A DRIER AIRMASS AND MOSTLY CLEAR SKIES. SOME VERY LOCALIZED PATCHY FOG IS FORECAST FOR NEAR-COASTAL AREAS...BUT THE EXPECTATION IS FOR EFFICIENT RADIATIONAL COOLING UNDER LIGHT OFFSHORE FLOW ALONG THE REDWOOD COAST. A FREEZE WARNING HAS BEEN ISSUED FOR ZONE 1 TO COVER WIDESPREAD FROST FORMATION AND THE POSSIBLE DAMAGE TO SENSITIVE VEGETATION. FOR THE MENDOCINO COAST...THE COOLING SHOULD BE LESS DRAMATIC AS OFFSHORE FLOW WILL BE LESS PRONOUNCED...SO HAVE ISSUED A FREEZE WATCH WITH THE EXPECTATION THAT A WARNING MAY BE NEEDED...BUT A FROST ADVISORY MAY SUFFICE. MODEL CONSISTENCY IS FAIRLY GOOD THROUGH THE SHORT TERM PORTION OF THE FORECAST. THE DRYING AND WARMING TREND PREVIOUSLY MENTIONED IS UNDERWAY...AND EXPECT TO SEE INLAND TEMPERATURES RISING INTO THE MID TO UPPER 60S MONDAY AND TUESDAY. BOTH ECMWF AND GFS DEPICT AN UPPER CLOSED LOW APPROACHING THE CALIFORNIA COAST TUESDAY INTO EARLY WEDNESDAY...HOWEVER THE LATEST RUNS DEPICT A TRACK THAT IS FURTHER SOUTH...NEAR OR SOUTH OF POINT CONCEPTION. THIS MAKES IT SLIGHTLY LESS LIKELY THAT WRAP AROUND PRECIPITATION WILL AFFECT THE CWA...AND AM CONCERNED THAT MODELS MAY BE TRENDING TOWARD AN EVEN MORE SOUTHERLY TRAJECTORY. FOR NOW HAVE MAINTAINED THE LOW-END CHANCE POPS IN THE FORECAST FOR WEDNESDAY THROUGH FRIDAY. HAVE EVEN LESS CERTAINTY FOR THE WEEKENDS FORECAST AS MODEL DISCREPANCIES BECOME WORSE FOR THE SATURDAY-SUNDAY TIME FRAME. CC && .AVIATION...MOSTLY VFR FLIGHT CONDITIONS WITH CLEAR SKIES EXPECTED TODAY. PATCHY FOG ALONG THE COAST AND COASTAL VALLEYS SHOULD DISSIPATE AS NORTHERLY WINDS ALONG THE COAST PICK UP LATE THIS MORNING. NORTHERLY WINDS ALONG THE COAST WILL NOT BE QUITE AS STRONG AS YESTERDAY...BUT WILL STILL CHALLENGE TAKE-OFFS AND LANDINGS. TEMPORARY MVFR CONDITIONS CAN BE EXPECTED WITH THE PATCHY FOG. TH && .MARINE...NORTHERLY WINDS WILL REMAIN BREEZY OVER THE COASTAL WATERS THROUGH THE DAY. THE NORTHERN OUTER WATERS AND SOUTHERN WATERS WILL HAVE LOCAL GALE FORCE GUSTS BUT DO NOT EXPECT THE GALES TO BE WIDESPREAD ENOUGH TO WARRANT A GALE WARNING. THE WINDS WILL GENERATE HAZARDOUS SEAS...WITH OCCASIONAL WIND WAVES AS HIGH AS 10 FT. DO NOT THINK THE HIGH WIND WAVES WILL BE WIDESPREAD ENOUGH TO ISSUE A HAZARDOUS SEAS WARNING.TH && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS FROM PT ST GEORGE TO PT ARENA OUT 60NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:04 AM PDT | Freeze Watch | EKA | 9 hr | |
| Mar 30, 4:04 AM PDT | Freeze Warning | EKA | 28 hr |
Nearby
Frost Advisories in California, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.